MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-040-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the endovascular therapy (evt) procedure was to treat a de novo, moderately calcified vessel in the superficial femoral artery (sfa).The vessel diameter was 5.0mm and the lesion length was 180mm.The evt was started by tai (trans ankle intervention) and a non-abbott stent was implanted.However, stent recoil was significant due to part of the calcification and insufficient stent expansion was confirmed.Atherectomy was not used.The 5.0x40mm supera self-expanding stent system (sess) was implanted in the non-abbott stent and there was no resistance during advancement.There was heavy resistance during withdrawal because the tip of the supera stent got stuck with the non-abbott implanted stent and force was applied that the tip of the delivery system separated.It was confirmed under fluoroscopy that the stent emerged from the sheath and was fully released.There was no waste noted to the deployed stent or proximal end of lesion.The thumb slide fully retracted to the start position and both the system and deployment levers were locked prior to removal.The separated tip was removed from the anatomy by using a snare device.There was no adverse patient sequela and there was no reported significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The stent remains in patient and the delivery system was discarded.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Reportedly, there was heavy resistance during withdrawal because the tip of the supera stent got stuck with the non-abbott implanted stent and force was applied and the tip of the delivery system separated.It should be noted that the supera peripheral stent system instructions for use (ifu) states: should unusual resistance be felt at any time during stent system advancement or stent deployment the entire system should be removed together with the introducer sheath or guiding catheter as a single unit.In this case, the tip of the supera stent got stuck with the non-abbott implanted stent and the force was required to try to release the stent.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the previously implanted non-abbott stent resulted in the reported difficult to remove.Manipulation of the device ultimately resulted in the reported material separation.The treatment appears to be related to the operational context of the procedure as reportedly the separated tip was removed from the anatomy by using a snare device.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12879681
Report Number2024168-2021-10828
Device Sequence Number4950102
Product Code NIP
UDI-Device Identifier08717648211737
UDI-Public08717648211737
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberS-50-040-120-P6
Device Catalogue NumberS-50-040-120-P6
Device Lot Number0090361
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/26/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIFE STENT 6.0×200
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown